Jump to content

JSEIB

Members
  • Posts

    11
  • Joined

  • Last visited

Profile Information

  • City
    Ness City
  • US State (if applicable)
    KANSAS
  • Country
    US
  • Gender
    Male
  • Status
    Lung cancer patient/survivor
  • Interests
    Yervoy + Opdivo treatment

Recent Profile Visitors

The recent visitors block is disabled and is not being shown to other users.

  1. Has anyone on here had the side effect of a loss of taste, while on Keytruda treatments?
  2. A year ago, my husband was diagnosed with a 13mm brain met. He went through three 40 minute radiation treatments (every other day). It was done by a machine they call "Cyberknife", so they were able to dial in precisely to the tumor and he didn't have to do whole brain radiation. Two months later his CT showed the brain met was resolved. My husband was on immunotherapy at the time of the brain met diagnosis. Actually, he still is, but it is a different kind of immunotherapy now (Keytruda + Inlyta a targeted therapy drug). His cancer was found in a kidney in August of 2018, but had already spread (mainly to his lungs) by the time it was diagnosed. My husbands oncologist told us doctors are in agreement that immunotherapy can possibly prevent brain mets from forming, but radiation is the best treatment protocol once a brain met has been discovered. His doctor explained to us there is something called the "brain barrier" which protects the brain from infection and viruses. Because of this there is not enough blood flow into the brain to make immunotherapy as effective for treating brain cancer as it is for treating the rest of the body. Hopefully, you'll never get a brain met diagnosis, but if you do this type of precise radiation makes it much more treatable than years ago.
  3. The main side effect I've had trouble with following seven Keytruda IV treatments, is severe joint pain. My question is... are there any patients or caregivers out there who can recommend a medication to help me with the pain? So far, Ibuprofen and Aleve don't do much to calm down the pain.
  4. My oncologist put me on Votrient, which is a targeted therapy drug, which treats only renal cell carcinoma. It almost completely cleared my lungs of all of my tumors (I was down to only one 6mm "nodule"). It worked in only seven weeks!! Yes, it was amazing because I had numerous masses in my lungs, prior to taking this drug, which were 2-3 cm each. However, the major side effect I couldn't get under control, with the help of my oncology nurse and my GP, was high blood pressure. I went off of Votrient for 45 days and let my body take a break when my blood pressure became completely out of control. Now they are having me take the other targeted therapy drug for RCC and it is Inlyta. Unfortunately, I am already experiencing high blood pressure. This is even after increasing my normal Bp medication. My question is has anyone experienced high blood pressure with these drugs or other targeted therapy drugs, and overcome the high blood pressure side effect? If so, I'd love to hear how you were able to manage your blood pressure while on them.
  5. Thank you so much for this suggestion. I've never heard of this medication, but I am headed to my doctor tomorrow and I plan to ask him about it. I think he will let me try it. Hopefully, it will help!
  6. Okay, I just wrote this down, Ron.... thanks for the tip! I am definitely going to get my doctor to let me at least try it. THANKS!
  7. BridgetO, Thank you for your suggestions. I have never been on chemo. I was diagnosed with metastatic renal cell carcinoma in Sept last year. They removed my right kidney, but the cancer had already spread to my lungs, adrenals, and brain. I opted for immunotherapy (4 dual doses) then in March they had to stop the immunotherapy due to complications, and they put me on a targeted therapy drug called Votrient ('it targets only renal cell carcinoma). I am happy to report that all my lung tumors are gone, and I had so many they were "too numerous" to mention separately on any of my earlier CT's. Just seven weeks on Votrient has me almost cancer free! So, now I am back to work and trying to figure out how to deal with the nerve pain in my feet. Can you read my reply to Tom and see if you've ever heard of any patients using the three supplements my neurologist suggested yesterday? Also, I am hopeful maybe the Lyrica will help me. Thank You! John
  8. Tom, Thank you for all your ideas on how to deal with this frustrating side-effect of cancer treatments. Yesterday my oncology nurse started the process in motion to get my insurance company to pay for Lyrica, which I have never tried. So far all I have tried was the Gabapentin, which seemed to help just slightly maybe in the beginning. Also, yesterday I spoke with my neurologist and he said along with the Lyrica to also add a daily combination of Acety-L-Carnitine and Alpha Lipoic Acid tablets along with Omega 3 fish oil. He said to give it a good month and see if my nerve pain calms down. He said, especially the Acety-L-Carnitine has shown to have beneficial effects in many patients with neuropathy. Have you ever tried any of these three supplements suggested by my neurologist? Oddly, my nerve pain is mainly on the bottoms of my feet. I just feel like I am walking with rocks in both shoes. The lumpy areas move around every day and some days it's the toe pain that's harder to deal with. My feet are most comfortable when they either have nothing touching them or they are in my athletic shoes with orthotic support. So far, I can't say I have any trouble with falling asleep or staying asleep during the night due to their pain. One frustrating part of this is I am unable to find a soft, comfortable pair of house shoes or slippers...even sandals to just wear around the house. Thank you again for all your thoughts on this! Yes, I will try to stay the course...even though somedays really get me down. John
  9. Due to all my cancer treatments for metastatic kidney cancer, luckily, most of my tumors are now gone. I still have to stay on my targeted therapy cancer treatment (Votrient) for now. My question is, now that I am left dealing with painful neuropathy in my feet from all the cancer treatments, are there any patients out there dealing with this kind of pain? If so, have you found any medication, supplement(s), or therapy that help to calm down the foot pain? Currently I take Gabapentin, but it's not helping at all.
  10. Stay up beat because there are many new lung cancer treatments out there now. It's not the death sentence it was even just five years ago. Find a doctor who is up-to-date with all these new types of treatments....that's my best advice. Even get second opinions and different options for treatment you are most comfortable with. keep in touch... John S.
  11. My husband started immunotherapy treatment for metastatic cancer on October 15th, which spread from kidney cancer. It is renal cell carcinoma and he has several small tumors in each lung and one affecting a lymph node by his adrenal gland...which is near where his affected kidney was before it was removed. He didn't get to start treatment right away, because doctors wanted his kidney out first and he needed to heal before starting the immunotherapy. My husband had his first CT scan on December 13th, but it showed about 30% growth of all of the tumors. They told him it could be because the tumors grew that much or more between his diagnosis in late August until his treatment began, which was 6 1/2 weeks later. His oncologist said that many patients don't see their tumors shrink until four months after treatment starts. We would just like to know if anyone has been on immunotherapy (possibly both Yervoy & Opdivo) and had to wait four months to see their tumors start to shrink.
×
×
  • Create New...